Ask a doctor

After Being Injected with Juvederm I Cannot Stand the Heat and I Get Red. Why?

I have been injected with fillers around the nasolabial lines for more than five years.This time was different as I had a broken vein and I seem to get red above the lip area and around the injected area. Furthermore my chin has acne and I generally cannot stand the heat as I feel itchy. My doctor did not say much but gave me antibiotics for acne. Could this be some sort of an allergic reaction?It has been 11 days since the injection and only the acne is improving.

Doctor Answers (3)

Juvederm should not cause redness and heat

+1

Your symptoms do not correlate with any known side effects of Juvederm injections.  You may need a detailed work-up if the symptoms don't disappear.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Some redness and swelling is normal for 2-3 days after filler injections

+1

Lasting redness and heat intolerance are not characteristic of a reaction to Juvederm.  I would look at what other products your are using on your face.  Also, an acne or more commonly a rosacea outbreak can result in redness and itching.

Factors that can worsen rosacea are anything that warms up the face:

  • hot showers
  • direct sunlight
  • alcohol
  • spicy foods
  • hot drinks
  • steamrooms, saunas, exercise, etc.

 

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm and redness

+1

Juvederm should have no impact on the way your body tolerates heat. It also has no impact on making your skin red. It is unrelated to these side effects and you should see your primary doctor for these issues.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.